MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.A 3.00 x 28mm synergy drug-eluting stent was selected to use for treatment.However, when the stent went to load on the wire, it was noticed that there was a bent stent strut.The distal end stent strut was lifted off the balloon.The device was never actually went into the body.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy mm stent delivery system was returned for analysis.An examination (visual and via scope) of the crimped stent found stent damage.Stent struts from the distal region of the stent were noted to be lifted from their crimped position and pulled distally.The undamaged crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.The balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the hypotube shaft found multiple kinks along several locations of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9355652
Report Number2134265-2019-14266
Device Sequence Number19510036
Product Code NIQ
UDI-Device Identifier08714729840299
UDI-Public08714729840299
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0023937573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR